Hail, Cole
- When
- March 26, 12:45 PM CST
- Where
- Cole County, Russellville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.520, -92.430
A cold front moved through the region and stalled over southern Missouri and southern Illinois on March 26th. Scattered severe thunderstorms developed over the area with large hail reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A cold front moved through the region and stalled over southern Missouri and southern Illinois on March 26th. Scattered severe thunderstorms developed over the area with large hail reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 26, 11:59 AM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1259 PM CDT WED MAR 26 2008 .DISCUSSION... FRONTAL BOUNDARY HAS MADE ITS WAY SOUTH ACROSS MISSOURI AND ILLINOIS AND AS OF 08Z...IT EXTENDED FROM SOUTHEASTERN INDIANA TO SOUTHEAST MO...JUST NORTH OF CGI...THEN WESTWARD INTO FAR SOUTHWESTERN MO. THE FRONT WILL SINK A LITTLE FURTHER BEFORE STALLING OUT ACROSS OUR FAR SOUTHERN COUNTIES. SO MAIN FORECAST ISSUE IN THE SHORT TERM WILL BE PCPN CHANCES WITH THIS BOUNDARY AND QPF AMOUNTS. FOR THIS MORNING...MOISTURE AND INSTABILITY WILL STILL BE SOMEWHAT LIMITED. SO JUST EXPECT SOME SCATTERED SHOWER ACTIVITY ALONG AND NORTH OF THE FRONT DURING THE MORNING HOURS...THEN INCREASE IN COVERAGE THIS AFTERNOON AS MOISTURE AND LIFT INCREASE NORTH OF THE FRONT WITH BEST CHANCES OF PCPN ALONG AND JUST SOUTH OF I-70. DEPENDING ON CLOUD COVER AND FRONTAL POSITION...HIGH TEMPS TO RANGE FROM MID 50S FAR NORTH TO LOWER 60S FAR SOUTH. BY TONIGHT...PCPN CHANCES INCREASE EVEN MORE AS WE SEE A SIGNIFICANT RETURN OF LOW LEVEL MOISTURE ON THE NOSE OF A STRONG LOW LEVEL JET...WITH BEST CHANCES DURING THE OVERNIGHT HOURS TONIGHT AND AGAIN THURSDAY NIGHT. THE LOW LEVEL JET DOES VEER QUICKLY DURING THE OVERNIGHT HOURS TONIGHT...SO EXPECT PCPN TO BE PROGRESSIVE AND SHIFT OFF TO THE EAST FAIRLY RAPIDLY...LIMITING QPF AMOUNTS...THOUGH ISOLATED INCH TO INCH AND A HALF AMOUNTS NOT OUT OF THE QUESTION...ESPECIALLY FOR AREAS EAST OF ST. LOUIS METRO AREA. WITH THE POTENTIAL OF LOCALLY HEAVY RAINFALL STILL EXISTING DURING THIS PERIOD...WILL SEND OUT AN UPDATED HYDROLOGIC OUTLOOK (ESF)...THOUGH CONTINUOUS WIDESPREAD MODERATE TO HEAVY PRECIPITATION IS NOT EXPECTED TO OCCUR...BUT WITH GROUNDS ALREADY SATURATED COULD SEE AN INCREASED THREAT OF FLASH FLOODING WITH SEVERAL ROUNDS OF PCPN DURING THIS PERIOD. PCPN WILL LET UP DURING THE MORNING HOURS ON THURSDAY...BEFORE NEXT ROUND DEVELOPS IN THE AFTERNOON AND PERSISTS DURING THURSDAY NIGHT AS NEXT WAVE RIDES NORTHEASTWARD ALONG FRONTAL BOUNDARY...EVENTUALLY PULLING SYSTEM AWAY FROM AREA BY FRIDAY AFTERNOON. BEYOND THAT EXTENDED GRIDS LOOK GOOD WITH BRIEF BREAK IN PCPN AS NEXT ROUND OF PCPN POSSIBLE SUNDAY THROUGH MONDAY NIGHT...SO NO MAJOR CHANGES MADE. BYRD && .AVIATION... FOR THE 18Z TAFS...STATIONARY FRONTAL BNDRY CURRENTLY OVER SRN PORTIONS OF MO AND IL. STRONG SLY MOIST ADVECTION RIDING OVER BNDRY RESULTING IN ELEVATED TSRA THRU CNTRL AND SRN PORTIONS OF MO. NOTABLE CHANGES IN BEGINNING TO TAF...SCT TSRA EXPECTED AT KCOU BEGINNING OF TAF PERIOD WITH VCTS IN THE AFTN HRS FOR KSTL AND KSUS. MVFR CONDITIONS CAN BE EXPECTED WITH INCLEMENT WEATHER. KUIN SHLD REMAIN WELL N OF CONVECTIVE ACTIVITY AND FRONTAL BNDRY. CURRENT THINKING IS FOR THE POSSIBILITY OF LLWS OVER KSUS AND KSTL AS RESULT OF FRONTAL POSITION SITUATED OVER THE CENTRAL PORTION OF MO...BUT WILL MONITOR AS WEATHER DEVELOPS TOWARDS THE 0Z TAFS. BNDRY LAYER DECOUPLING AND INTENSIFICATION OF THE LLJ ALOFT COULD LEAD TO ADDITIONAL CONDITIONS OF LLWS. AFTER 01Z SHRA WILL REMAIN DOMINANT OVER MOST LOCALES...DISSIPATING THRU THE LATE EVNG INTO EARLY MORNING HRS. ANTICIPATED INCREASING LOW LEVEL MOISTURE WITH INTERMITTANT -DZ TO RESULT IN IFR/VIFR CEILINGS AND VSBYS OVERNIGHT. SIPPRELL && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1008 AM CDT WED MAR 26 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1008 AM CDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE MISSISSIPPI RIVER AT CHESTER IS CURRENTLY AT MODERATE FLOOD STAGE. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. A FRONTAL BOUNDARY HAS STALLED ACROSS SOUTHERN MISSOURI AND SOUTHERN ILLINOIS TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE DAY AND THUNDERSTORMS LIKELY ACROSS THE AREA TONIGHT. SOME OF THE THUNDERSTORMS COULD PRODUCE HAIL UP TO DIME SIZE AND LOCALLY HEAVY RAINFALL ON AN ALREADY SATURATED SOIL...LEADING TO THE POSSIBILITY OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WILL REMAIN STALLED ACROSS THE REGION THROUGH FRIDAY. SIGNIFICANT MOISTURE IS EXPECTED TO OVERRUN THIS FRONT. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION THROUGH EARLY FRIDAY MORNING. SOME OF THE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL ON AN ALREADY SATURATED SOIL...LEADING TO THE POSSIBILITY OF FLASH FLOODING. THE MISSISSIPPI RIVER AT CHESTER IS EXPECTED TO DROP BELOW FLOOD STAGE THURSDAY AFTERNOON. PLEASE REFER TO THE APPROPRIATE RIVER FLOOD WARNING OR STATEMENT FOR MORE INFORMATION. THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH MONDAY NIGHT AS MOISTURE RETURNS INTO THE REGION AHEAD OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FOR TODAY AND TONIGHT FOR PORTIONS OF SOUTHERN AND CENTRAL MISSOURI...AS WELL AS SOUTHWESTERN ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 SIPPRELL
The St Louis radar (KLSX), 153 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
13 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 86465, 86466, 86467, 86469, 86470, 86487, 86489, 86499, 86500, 86501, 86502, 86503, 86504.